advertisement
Question
Posted by: Gesiggie | 2010/02/05

Cipralex voorskrif

Ek het sowat 1 1/2 weke gelede met 5mg Cipralex begin en die Psyco-doc het ook vir my Aterax en Stillnox gegee vir die aande. Ek het die een aand uitgeslaap en nie meds by my gehad nie en daardie nag niks geslaap nie - word 5/6 keer ' n nag wakker met " panic attacks" .

Ek vergeet om die Cipralex in die oggende te drink en nou neem ek dit in die aande, saam met die ander meds.

Is dit reg so? Ek sien die Doc weer Dinsdag, dan sal hy seker die Cipralex na 10mg verander.

Ek voel nog glad nie anders of beter op die meds nie, maar drink dit met die hoop dat dit sal begin werk. Ek is baie moeg.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I still don't understand why any doc prescribes Aterax, such an old drug, and merely sedative, with no special benefits or safety features or effectiveness.
The panic attacks may be better suited by a different AD - I haven't been convinced by good evidence that Cipralex has any special benefits in their treatment, compared with older and cheaper alternatives.
When one is taking any AD once a day, one chooses the timing in relation to the side-effects you experience. If on the whole it is sedative, it's worth taking it at night when you want to be sedated. When it's on the whole arousing, as some are, you'd prefer to take it in the morning, when you'd want to be more awake.
ADs take around 2 weeks to show whether they are likely to be most helpful in your situation - not everybody responds best to the first one they try. So your pdoc may also consider changing you to a different AD.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Eugene | 2010/02/05

Ek het dieselfde probleem gehad. Die eerste 3 weke was rof met die Cipralex, en ek het myne in die oggend geneem. Jy moet kyk wat vir jou werk. My dokter het gese dat as dit my te moeg maak moet ek die Cipralex in die aand neem. Dit bly ongeveer 24 uur in jou gestel, so sorg net jy neem dit min of meer of dieselfde tyd. Byt net vas, jy sal beter begin voel!!

Reply to Eugene
Posted by: Purple | 2010/02/05

I' m on cipralex too (5mg) and if I take it at night it keep sme awake. If I forget to take it in the morning, I take it at lunch or in the afternoon. As long as I' ve had it a few hours before I want to go to bed its usualy OK.

I found it took a few weeks before I started to feel better on the cipralex. I was also on something else for the first week on it. I now feel like I' m on an even keel most of the time but don' t have the problems I had with cilift - where I just felt like I had no emotions at all and I put on a lot of weight. On the cipralex, I can still have normal moods without feeling constantly sad, feeling anxious all the time, and crying for no reason at bizarre moments and best of all, my weight has stayed the same.

Sorry, this probably doesn' t help much with your question, but I thought I' d share my experiences of it just in case its useful. Maybe give it another week before you decide its not working and up the dosage. I don' t think these things come right overnight. I also saw a psychologist last year to help me sort through some issues in my life and some specific problems I was having and I' m feeling pretty good again in general and have also found that niggling health concerns I had that were small but irritating have also stopped since going on cipralex and changing my multivitamin and adding some other supplements as recommended by my doctor (extra magnesium, evening primrose oil and so on).

My situation is probably completeley different to yours htough, so this probably isn' t all that helpful, but thought I' d post just in case it was.

Reply to Purple
Posted by: cybershrink | 2010/02/05

I still don't understand why any doc prescribes Aterax, such an old drug, and merely sedative, with no special benefits or safety features or effectiveness.
The panic attacks may be better suited by a different AD - I haven't been convinced by good evidence that Cipralex has any special benefits in their treatment, compared with older and cheaper alternatives.
When one is taking any AD once a day, one chooses the timing in relation to the side-effects you experience. If on the whole it is sedative, it's worth taking it at night when you want to be sedated. When it's on the whole arousing, as some are, you'd prefer to take it in the morning, when you'd want to be more awake.
ADs take around 2 weeks to show whether they are likely to be most helpful in your situation - not everybody responds best to the first one they try. So your pdoc may also consider changing you to a different AD.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement